I have taken Wellbutrin for years for my depression and it worked wonderfully for me. About two years ago I started to feel more and more depressed. After talking to my doctor she raised the dose, but it didn't help. I started to have uncontrollable crying spells, felt completely hopeless and after several months of hiding from my family how much I wanted to just be dead I finally couldn't hang on any longer and I actually prepared everything to do it. Then in my last desperation I did some search on Wellbutrin and found that it might cause suicidal thoughts. So I got whatever was left of my self together and gave it a try: weaned myself off of Wellbutrin gradually within two weeks. I could not believe what happened! I felt like I was a different person! Like a deep, heavy, dark fog of desperation was lifted off of me. I wanted to live again, I didn't feel hopeless, I was able to feel happy for the same circumstances I felt so desperate and hopeless about before. I couldn’t believe my doctor haven’t thought of this. I just want everyone to know that it is NOT ONLY YOUNG ADULTS, and NOT ONLY AT THE BEGINNING of the administration of the medication when this effect can occur. I really don't know what caused it with me but I live without any antidepressants now for the first time in my life after taking them for a good 20 years (Wellbutrin for the last 6 or so) and I feel great! Maybe it's my own hormonal changes: I'm pre-menopausal. … But I almost ended up DEAD. And since I don’t take anything else it was clearly the Wellbutrin.
Hello vizslafan. I am glad that you doing much better. good news indeed. Wellbutrin is known for exactly what happened to you. It begins at a point, be it through short or long term use, to work adversely, instead of theraputically. Wishing you continued good health and happiness,pledge
you seem to be very brave from inside because you fought your battle with your soul.your treatment lies in these words.
So I got whatever was left of my self together and gave it a try:
I pray to God that you continue to have your inner strength.and that you remain to be happy.with the protection and love of God.
Hi Viz, thanks for your story. I was never diagnosed with Depression but was diagnosed with Fibro recently and put on Savella which works great for the pain but the mood changes after a couple of months have become drastic, similar to yours. I have to wonder what an anti-depressant does chemically to a brain that is not depressed in the first place?? I am starting my taper off today. Anyone really understand "seratonin syndrome" snd could this be the cause? Glad you are back with the living, Happy Holidays, mindy
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jul 2012 • 1 answer
Depression - hi, I feel so alone, back in april I was at my lowest point so we went in to see a new?
Posted 26 Sep 2014 • 5 answers
Posted 25 Jan 2015 • 4 answers
Posted 4 Oct 2015 • 1 answer
Posted 8 Nov 2016 • 2 answers